MAUDE Adverse Event Report: ETHICON INC. STRATAFIX PDS PLUS 18"(45CM) 3/0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. STRATAFIX PDS PLUS 18"(45CM) 3/0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown orthopedic procedure and suture was used.During the procedure, the suture broke.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
A needle-suture combination in two sections was received for analysis.During the visual inspection of sample, the swage and attachment area of the needle were as expected; marks on the body needle that appears to be by the use of a surgical instrument were noted.The suture pieces present body fluids on some the barbs.In addition, the ends of the suture pieces were cut.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Additionally, the sample was tested by tensile strength and meets the finished goods requirements.Per the sample condition the assignable of the performance - breakage suture, suggest an improper handling of the sample.

Brand Name
STRATAFIX PDS PLUS 18"(45CM) 3/0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7263081
Report Number2210968-2018-70796
Device Sequence Number1036531
Product Code NEW
UDI-Device Identifier10705031227736
UDI-Public10705031227736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1